Alert archive / Kansas / Winter Storm Warnings in 2026
Winter Storm Warning 2, NWS Dodge City, KS
NWS Dodge City, KS issued this winter storm warning at Jan 22, 2026, 1:12 PM CST for 17 counties in Kansas. It took effect at Jan 23, 2026, 6:00 PM CST. It was in force for 33 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 22, 2026, 1:12 PM CST (19:12 UTC)
- In effect from
- Jan 23, 2026, 6:00 PM CST
- Expired
- Jan 25, 2026, 2:50 AM CST
- In force
- 33 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 41 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 23, 9:04 PM CST | SNOW 1.5 | Larned, KS | |
| Jan 23, 10:15 PM CST | SNOW 6 | 2 S Hays, KS | |
| Jan 23, 10:26 PM CST | SNOW 3 | Cimarron, KS | |
| Jan 23, 10:27 PM CST | SNOW 6.5 | Ellis, KS | |
| Jan 23, 10:29 PM CST | SNOW 5 | 2 Sw Hays, KS | |
| Jan 23, 10:32 PM CST | SNOW 2 | Greensburg, KS | |
| Jan 23, 10:36 PM CST | SNOW 2 | Jetmore, KS | |
| Jan 23, 10:50 PM CST | SNOW 2.5 | Wright, KS | |
| Jan 23, 10:54 PM CST | SNOW 4.5 | Ness City, KS | |
| Jan 23, 11:00 PM CST | SNOW 3.5 | Lewis, KS | |
| Jan 23, 11:03 PM CST | SNOW 3 | 3 Sw Ingalls, KS | |
| Jan 23, 11:10 PM CST | SNOW 3.5 | Spearville, KS | |
| Jan 23, 11:54 PM CST | SNOW 3.5 | Kinsley, KS | |
| Jan 24, 3:11 PM CST | SNOW 5.5 | Victoria, KS | |
| Jan 24, 7:00 PM CST | SNOW 4.3 | 3 E Dodge City, KS | Report was from the National Weather Service Office at the Dodge City Airport. |
| Jan 24, 7:00 PM CST | SNOW 7 | 4 Sw Ellis, KS | Total Snowfall over the last 48 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2520 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 346 m²/s²
- 0-3 km storm-relative helicity
- 402 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512 WWUS43 KDDC 221912 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 112 PM CST Thu Jan 22 2026 KSZ046-064>066-078>081-087>090-231800- /O.UPG.KDDC.WS.A.0001.260123T1800Z-260125T1200Z/ /O.NEW.KDDC.WS.W.0002.260124T0000Z-260125T1200Z/ Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche-Barber- Including the cities of Haviland, Greensburg, Pratt, Plains City, Dodge City, Kinsley, Jetmore, Stafford, Coldwater, Protection, Macksville, St. John, Hanston, Ashland, Larned, Minneola, Fowler, Lake Coldwater, Lewis, La Crosse, Meade, Medicine Lodge, and Kiowa 112 PM CST Thu Jan 22 2026 ...WINTER STORM WARNING IN EFFECT FROM 6 PM FRIDAY TO 6 AM CST SUNDAY... * WHAT...Moderate to heavy snow is expected Friday night into Sunday morning. Total snow accumulations between 5 and 8 inches are forecast with the possibility of localized areas seeing more or less. * WHERE...Portions of central, south central, and southwest Kansas. * WHEN...From 6 PM Friday to 6 AM CST Sunday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact travel through the duration of the warning. In addition to the cold, dangerous situations could culminate in those who are stranded outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ KSZ030-031-043>045-061>063-074>077-084>086-231800- /O.UPG.KDDC.WS.A.0001.260123T1800Z-260125T1200Z/ /O.NEW.KDDC.WW.Y.0004.260124T0000Z-260125T1200Z/ Trego-Ellis-Scott-Lane-Ness-Hamilton-Kearny-Finney-Stanton-Grant- Haskell-Gray-Morton-Stevens-Seward- Including the cities of Cimarron, Montezuma, Hays, Johnson City, Sublette, Pfeifer, Garden City, Deerfield, Syracuse, Lakin, Scott City, Elkhart, Dighton, Ness City, Hugoton, Liberal, Scott State Lake, Ulysses, Wakeeney, and Satanta 112 PM CST Thu Jan 22 2026 /1212 PM MST Thu Jan 22 2026/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ FRIDAY TO 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Moderate to heavy snow is expected Friday night into Sunday morning. Total snow accumulations between 2 and 5 inches are forecast with the possibility of localized areas seeing more or less. * WHERE...Portions of central, southwest, and west central Kansas. * WHEN...From 6 PM CST /5 PM MST/ Friday to 6 AM CST /5 AM MST/ Sunday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact travel through the duration of the advisory. In addition to the cold, dangerous situations could culminate in those who are stranded outdoors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KBJ
6 follow-up statements
690 WWUS43 KDDC 230650 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1250 AM CST Fri Jan 23 2026 KSZ030-031-044-045-077-240000- /O.UPG.KDDC.WW.Y.0004.260124T0000Z-260125T1200Z/ /O.EXA.KDDC.WS.W.0002.260124T0000Z-260125T1200Z/ Trego-Ellis-Lane-Ness-Gray- Including the cities of Dighton, Wakeeney, Pfeifer, Cimarron, Montezuma, Ness City, and Hays 1250 AM CST Fri Jan 23 2026 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 7 inches with locally higher amounts possible. * WHERE...Ellis, Gray, Lane, Ness, and Trego Counties. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ KSZ046-064>066-078>081-087>090-240000- /O.CON.KDDC.WS.W.0002.260124T0000Z-260125T1200Z/ Rush-Hodgeman-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade- Clark-Comanche-Barber- Including the cities of Minneola, Larned, La Crosse, Jetmore, St. John, Lake Coldwater, Greensburg, Meade, Ashland, Lewis, Stafford, Medicine Lodge, Kiowa, Plains City, Coldwater, Dodge City, Hanston, Macksville, Protection, Pratt, Fowler, Kinsley, and Haviland 1250 AM CST Fri Jan 23 2026 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 8 inches with locally higher amounts possible. * WHERE...Portions of central, south central, and southwest Kansas. * WHEN...From 6 PM this evening to 6 AM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ KSZ043-061>063-074>076-084>086-240000- /O.CON.KDDC.WW.Y.0004.260124T0000Z-260125T1200Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Garden City, Deerfield, Scott State Lake, Sublette, Johnson City, Scott City, Ulysses, Satanta, Hugoton, Lakin, Elkhart, Liberal, and Syracuse 1250 AM CST Fri Jan 23 2026 /1150 PM MST Thu Jan 22 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 5 inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...From 6 PM CST /5 PM MST/ this evening to 6 AM CST /5 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TATRO
889 WWUS43 KDDC 240929 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 329 AM CST Sat Jan 24 2026 KSZ030-031-044>046-064>066-077>081-087>090-250230- /O.CON.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford- Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Pratt, Medicine Lodge, Ashland, Stafford, Fowler, Pfeifer, Lewis, Larned, Minneola, Jetmore, Greensburg, Coldwater, Protection, Kiowa, Dighton, Dodge City, Plains City, Lake Coldwater, Meade, St. John, Haviland, Montezuma, Hanston, Cimarron, Kinsley, La Crosse, Ness City, Wakeeney, Hays, and Macksville 329 AM CST Sat Jan 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ KSZ043-061>063-074>076-084>086-250230- /O.CON.KDDC.WW.Y.0004.000000T0000Z-260125T1200Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Syracuse, Garden City, Lakin, Scott City, Scott State Lake, Liberal, Elkhart, Ulysses, Hugoton, Sublette, Satanta, Deerfield, and Johnson City 329 AM CST Sat Jan 24 2026 /229 AM MST Sat Jan 24 2026/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ SUNDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Portions of southwest and west central Kansas. * WHEN...Until 6 AM CST /5 AM MST/ Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ TATRO
999 WWUS43 KDDC 250035 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 635 PM CST Sat Jan 24 2026 KSZ043-061>063-074>076-084>086-250145- /O.CAN.KDDC.WW.Y.0004.000000T0000Z-260125T1200Z/ Scott-Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens- Seward- Including the cities of Johnson City, Satanta, Syracuse, Ulysses, Sublette, Deerfield, Liberal, Elkhart, Scott State Lake, Lakin, Garden City, Hugoton, and Scott City 635 PM CST Sat Jan 24 2026 /535 PM MST Sat Jan 24 2026/ ...WINTER WEATHER ADVISORY IS CANCELLED... Snowfall has gradually tapered off over the last few hours, with only isolated light flurries remaining. Therefore, the Winter Weather Advisory is being cancelled. $$ KSZ030-031-044>046-064>066-077>081-087>090-250600- /O.CON.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Trego-Ellis-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-Ford- Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber- Including the cities of Greensburg, Medicine Lodge, Plains City, St. John, Macksville, Protection, Montezuma, Haviland, Dighton, Cimarron, Hanston, Meade, Larned, Pfeifer, Pratt, Fowler, Hays, Kiowa, Minneola, La Crosse, Coldwater, Kinsley, Ness City, Wakeeney, Ashland, Dodge City, Lewis, Stafford, Lake Coldwater, and Jetmore 635 PM CST Sat Jan 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations up to two inches. * WHERE...Portions of central, south central, southwest, and west central Kansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ SPRINGER
670 WWUS43 KDDC 250102 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 702 PM CST Sat Jan 24 2026 KSZ030-044-045-064-077-250215- /O.CAN.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Trego-Lane-Ness-Hodgeman-Gray- Including the cities of Ness City, Wakeeney, Jetmore, Montezuma, Dighton, Hanston, and Cimarron 702 PM CST Sat Jan 24 2026 ...WINTER STORM WARNING IS CANCELLED... Snowfall has been tapering off over the last few hours across Gray, Hodgeman, Lane, Ness, and Trego Counties, with only isolated light snow flurries remaining. Therefore, the Winter Storm Warning is being cancelled for these counties. $$ KSZ031-046-065-066-078>081-087>090-251200- /O.CON.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Ellis-Rush-Pawnee-Stafford-Ford-Edwards-Kiowa-Pratt-Meade-Clark- Comanche-Barber- Including the cities of Greensburg, Medicine Lodge, Plains City, St. John, Macksville, Protection, Haviland, Meade, Larned, Pfeifer, Pratt, Fowler, Hays, Kiowa, Minneola, La Crosse, Coldwater, Kinsley, Ashland, Dodge City, Lewis, Stafford, and Lake Coldwater 702 PM CST Sat Jan 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations up to two inches. * WHERE...Portions of central, south central, and southwest Kansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ SPRINGER
008 WWUS43 KDDC 250246 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 846 PM CST Sat Jan 24 2026 KSZ031-046-065-078-087-250400- /O.CAN.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Ellis-Rush-Pawnee-Ford-Meade- Including the cities of Pfeifer, Plains City, Fowler, Hays, Dodge City, La Crosse, Meade, and Larned 846 PM CST Sat Jan 24 2026 ...WINTER STORM WARNING IS CANCELLED... Snowfall has been tapering off over the last few hours across Meade, Ford, Ellis, Rush, and Pawnee Counties. Therefore, the Winter Storm Warning is being canceled for these counties. $$ KSZ066-079>081-088>090-251200- /O.CON.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Stafford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Kinsley, Greensburg, Medicine Lodge, Pratt, St. John, Ashland, Stafford, Lake Coldwater, Macksville, Kiowa, Protection, Minneola, Haviland, Lewis, and Coldwater 846 PM CST Sat Jan 24 2026 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations up to two inches. * WHERE...Portions of south central and southwest Kansas. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. Persons should consider delaying all travel. If travel is absolutely necessary, drive with extreme caution. Consider taking a winter storm kit along with you, including such items as tire chains, booster cables, flashlight, shovel, blankets and extra clothing. Also take water, a first aid kit, and anything else that would help you survive in case you become stranded. && $$ SPRINGER
503 WWUS43 KDDC 250850 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 250 AM CST Sun Jan 25 2026 KSZ066-079>081-088>090-251000- /O.CAN.KDDC.WS.W.0002.000000T0000Z-260125T1200Z/ Stafford-Edwards-Kiowa-Pratt-Clark-Comanche-Barber- Including the cities of Minneola, Protection, Stafford, Macksville, Pratt, Kinsley, Lewis, Haviland, Lake Coldwater, Medicine Lodge, St. John, Coldwater, Kiowa, Ashland, and Greensburg 250 AM CST Sun Jan 25 2026 ...WINTER STORM WARNING IS CANCELLED... The threat for additional snowfall has ended. However, slick travel remains possible in areas that remain to be snow covered and on any untreated surfaces. $$ BENNETT
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 10:41 AM CST, 2 hours 31 minutes earlier. Its key messages:
- Significant winter storm and bitter arctic air is forecast to impact much of southwest Kansas
- Winter storm watch expanded to include all of southwest Kansas with higher probabilities (greater than 50%) of widespread 4+ inches of snow with 8-10 inch potential in south central Kansas
- Arctic air mass arrives Friday and could linger through Monday with dangerous wind chill values around -15 to -20 for Saturday and Sunday morning and air temperatures struggling to get to the single digits on Saturday
Area forecast discussion, Jan 22, 10:41 AM CST, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1041 AM CST Thu Jan 22 2026 .KEY MESSAGES... - Significant winter storm and bitter arctic air is forecast to impact much of southwest Kansas - Winter storm watch expanded to include all of southwest Kansas with higher probabilities (greater than 50%) of widespread 4+ inches of snow with 8-10 inch potential in south central Kansas - Arctic air mass arrives Friday and could linger through Monday with dangerous wind chill values around -15 to -20 for Saturday and Sunday morning and air temperatures struggling to get to the single digits on Saturday && .DISCUSSION... Issued at 201 AM CST Thu Jan 22 2026 08Z surface and upper air analysis shows a broad trough across the northern plains and Great Lakes and the leading edge of an arctic air mass moving into North Dakota and Minnesota. An upper low is located just off the coast of California. A 1013 mb surface low is located in northeast New Mexico with a frontal boundary near the I-70 corridor. Overall today should be tranquil weather wise across southwest Kansas. The weak frontal boundary will move south to southeast through the day and we should start to see the winds turn to the northeast by late in the afternoon for much of the area. This will be the last relatively mild day for a while as highs get into the mid to upper 40s. A large and major winter storm is still on track to affect much of the central and southern plains. There is still uncertainty with the track and location of the heaviest snow but what is for certain is that the arctic air will arrive early enough in Kansas that it should be an all snow event. The arctic front should arrive and move through southwest Kansas by sunrise Friday morning and with cloud cover and northeast winds all day we should have little to no diurnal heating. Models have been trending at developing the snow a little later in the morning into the early afternoon with the better lift in the dendritic growth zone starting in our northern counties. A caveat to that is that their will also be drier air at the surface to start with the arctic air mass that may take a couple hours to saturate before we see snow accumulate in these areas. We should see light to moderate snow develop especially after 21Z for most of southwest Kansas with moderate bands of snow developing in the overnight hours as the 850-700 mb lift intensifies with a slow moving shortwave in eastern Colorado. By Friday night with the arctic air mass in place and NBM and short term models forecasting a 15:1 SLR we should see light and fluffy snow accumulate through the night in much of southwest Kansas with a 40-50% chance we receive 4 inches or more along and east of highway 283 by sunrise Saturday morning. During the day on Saturday the models are hinting at a brief shutdown of snow as drier air intrudes from the northeast and with the shortwave moving into central Kansas the lift will cease for a time. Where models are diverging in thinking is the next area of lift from Saturday night into Sunday morning when the 500 mb shortwave ejects into Texas and the upper level winds close off a 700 mb low in central Kansas by Sunday morning. A few models such as the RRFS and NAM hint at another round of accumulating snow for southwest and south central Kansas while global models are still thinking the event should be ending Saturday night. This uncertainty could be the difference between an additional 2-4 inches of snow on top of what we receive and this will be the part of the forecast to watch closely. Overall the highest probabilities (greater than 60%) of receiving greater than 6 inches of snow continues to be along and east of a Liberal to Dodge City to La Crosse line. The other headline will be the arctic air mass that will produce the coldest temperatures so far for the winter season. Newest model trends show colder 850 mb temperatures and given we are forecast to receive several inches of snow a longer duration of the arctic air staying in place. Updated 850 mb temperatures are forecast to be as cold as -20 (C) starting Friday morning in our north and lasting well into Sunday with little moderation showing up through Monday. With that I opted to drop temperatures to the colder NBM percentiles from Friday through Monday with highs struggling to get into the single digits on Saturday and air temperatures below 0 for Saturday, Sunday, and Monday mornings. A cold weather advisory is in effect for the entire area starting Friday night as forecast wind chills will be in the -15 to -20 range. -20 or colder is consider an extreme cold warning for areas south of highway 96 so there is a possibility the advisory may be upgraded if newer forecasts show colder trends with the airmass. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1040 AM CST Thu Jan 22 2026 VFR conditions are expected for all TAF sites through the first half of the period. Mostly clear skies and light shifting winds to start off. Starting around 9Z, cloud cover with lowered ceilings is forecast to move in and winds strengthen out of the northeast. How low and how fast the ceilings drop holds some uncertainty. LBL is the only site in the last few hours where ensembles hold a >50% chance for lowered flight conditions. It is not expected for the other sites through 17Z, but can not be ruled out. && .DDC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Friday afternoon through late Saturday night for KSZ030-031-043>046-061>066-074>081-084>090. Cold Weather Advisory from 6 PM CST /5 PM MST/ Friday to noon CST /11 AM MST/ Sunday for KSZ030-031-043>046-061>066-074>081- 084>090. && DISCUSSION...Tatro AVIATION...KBJ
Hazardous weather outlook, Jan 22, 3:04 AM CST, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 304 AM CST Thu Jan 22 2026 KSZ030-031-043>046-061>066-074>081-084>090-230915- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 304 AM CST Thu Jan 22 2026 /204 AM MST Thu Jan 22 2026/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected .DAYS TWO THROUGH SEVEN...Friday through Wednesday An arctic air mass and long duration snow event is forecast for southwest Kansas from Friday through Sunday afternoon. Wind chills could be as cold as -20 especially Saturday morning and snowfall totals could range from 4-10 inches with the higher totals along and east of a Liberal to Dodge City to La Crosse line. .SPOTTER INFORMATION STATEMENT... Spotter activation won't be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:35 AM CST | Cold Weather Advisory | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 21 more | 4 days |
| Jan 22, 1:12 PM CST | Winter Weather Advisory | DDC | Ellis, Finney, Grant, Gray, Hamilton, Haskell and 9 more | 53 hr |
Nearby
Winter Storm Warnings in Kansas, 2026Every winter storm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.